Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

What is the solution for severe leg pain and constipation when on MS Contin and suffering from cancer?

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 2297 Questions
my wife is a cancer sufferer, Right now, she suffers severe legs pains caused by a pinched sciatic nerve, The medical people looking after her has recommended 10 mg. of MS Contin tablets twice a day. The pain are practicallu gone but she is left with severe constipation. They have prescribed different laxative to relieve the problem without much success. Right now she is on Ducolax plus 15 mg of Lac dol. Can you find a solution, firstly to the pain reliever and secondly to help with the constipation? Thank you
Posted Mon, 20 Jan 2014 in Medicines and Side Effects
Answered by Dr. Shruti Rijhwani 1 hour later
Brief Answer: Follows. Detailed Answer: Dear Sir, Thank you for posting your query on XXXXXXX Well looking into the query I will like to tell you that MS Contin contains morphine , which is an opioid analgesic and constipation is a known side effct of this drug. Your treating doctor have rightly recommended dulcolax plus . First she has to mobilise and take high fibre diet only with this dulcolax will be effective . Other options can be Docusate which is a stool softener , bulk-forming laxatives such as fiber, psyllium, and XXXXXXX . Osmotic laxatives, such as mannitol, lactulose, and sorbitol can also be used. Stimulant laxatives senna and bisacodyl are not used that frequently . For pain relief this is the best medication . You can try tramadol but it can also cause constipation . The choice depends on your treating doctor as he is the best judge of entire situation as he has examined the patient and knows regarding all the comorbidities. In my oinion continue with dulcolax , move around and add loads of fibre to your diet . Take care. Dr. Shruti
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor